MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER SLIP TIP SYRINGE WITH ATTACHED NEEDLE 26 G X 5/8 IN.; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER SLIP TIP SYRINGE WITH ATTACHED NEEDLE 26 G X 5/8 IN.; PISTON SYRINGE
Catalog Number 309597
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd¿ luer slip tip syringe with attached needle 26 g x 5/8 in.There were volume issues.There was no report of patient impact.The following information was provided by the initial reporter: the patient stated that after injecting, medication had residual liquid in needle and she has drawn out a little extra into syringe.Pharmacist reviewed to only draw to recommended dose and the syringe/needle are calibrated to account for the medication stuck in needle.Patient stated that she was pushing syringe plunger all the way down.
 
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Material#:309597, batch#:2263232.It was reported by customer that the patient stated that after injecting, medication had residual liquid in needle and she has drawn out a little extra into syringe.Pharmacist reviewed to only draw to recommended dose and the syringe/needle are calibrated to account for the medication stuck in needle.Patient stated that she was pushing syringe plunger all the way down.Verbatim: notification only (takeda will utilize previous inv requested under tw (b)(4)) for pr# (b)(4) ¿ withdrawing difficulty.Bd syringe: plastic dosing syringe (1 ml) with needle attached (26g, 5/8 inch).Bd syringe lot numbers: 2263232.Takeda awareness date: 20 sep 2023.The patient stated that after injecting, medication had residual liquid in needle and she has drawn out a little extra into syringe.Pharmacist reviewed to only draw to recommended dose and the syringe/needle are calibrated to account for the medication stuck in needle.Patient stated that she was pushing syringe plunger all the way down.Product: gattex.Country of origin: united states.Sample / photo availability: no sample or photos were provided to takeda.Ae: no ae reported.Patient identifiers available? (i.E.Gender, weight, ethnicity, etc.): patient identifiers will not be available for any investigation request.No investigation due.
 
Additional Manufacturer Narrative
Production databases and technical logs were also reviewed as part of this investigation with no relevant findings noted related to volumetric accuracy.Volumetric accuracy testing is performed during the production of each production batch and documented in the device history record.As noted in the device history record review no qns related to volumetric accuracy were raised during this production batch.The issue described in the complaint appears to pertain to what is known as dead space.Dead space does not affect volumetric accuracy of the syringe.This product is manufactured and sold in accordance with iso 7886-1.The amount of dead space allowed for this product size is 0.07 ml.Since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A physical sample is required for a more thorough evaluation and potential root cause determination.

Brand Name
BD¿ LUER SLIP TIP SYRINGE WITH ATTACHED NEEDLE 26 G X 5/8 IN.
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17908696
Report Number1213809-2023-01115
Device Sequence Number7645316
Product Code FMF
UDI-Device Identifier30382903095972
UDI-Public(01)30382903095972
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309597
Device Lot Number2263232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown